Join Us

We are 219,578 members in 84 forums discussing 161,577 topics.

Help with Abbreviations

Topic: CMF Question

Forum: Managing Side Effects of Breast Cancer and Its Treatment —

This is a place to discuss concerns, tips and strategies for all types of side effects from all types of medications and treatments, (chemo/rads/hormonal/targeted/pain meds/etc.

Posted on: Jan 24, 2006 01:17AM

MargaretB wrote:

I thought it was better to post this under this forum rather than the starting chemo one, so hope you ladies can answer a question for me. A co-worker is now going through CMF and having a really difficult time. I gather she is on a 14 day regimen of pills; she gets something like 6 Kytril pills for nausea, so she saves them for work days. I have given her the advise I could but it may be different since I was on AC. She still has her hair and has been through two treatments; she wanted to know if she's going to lose it completely, not lose it, or lose just enough that she has to get a wig.

I figured you ladies would have the answers for me.

Margaret
Dx 12/23/04, Bilateral w/tram 3/10/05, DD chemo 5/12/05, finished 6/26/05
Log in to post a reply

Page 282 of 282 (8,442 results)

Posts 8431 - 8442 (8,442 total)

Log in to post a reply

Jun 7, 2017 03:05AM ml143333 wrote:

NCBeachGirl - the effects of chemo are cumulative so they tend to compound over time, especially the fatigue. You seem to have a great attitude though, you'll do great!

Mandy Dx 7/11/2014, IDC, Right, 1cm, Stage IA, Grade 3, 0/1 nodes, ER+/PR+, HER2- (FISH) Surgery 8/27/2014 Mastectomy: Right; Prophylactic mastectomy: Left; Reconstruction (left); Reconstruction (right) Chemotherapy 10/17/2014 CMF
Log in to post a reply

Jun 7, 2017 03:16PM NCBeachGirl wrote:

Hi again,

Newest side effect: ascites. Fluid-filled bloating of the abdomen. I look like I swallowed a semi-filled giant water balloon.

I looked it up and it's the first SE to scare me. I know I should call the cancer center, but I'm afraid they'll tell me to go to the ER. It's late, my evening meds will put me to sleep in about half an hour, my hair is dirty, and I just don't wanna go!

But it could be a sign of something serious, liver or heart problems, or some kind of problem with protein. I don't know. I don't really want to know until morning.

Dx 3/30/2017, IDC, Left, <1cm, Stage IA, Grade 3, 0/1 nodes, ER-/PR-, HER2+ (IHC) Surgery 4/12/2017 Lumpectomy: Left; Lymph node removal: Sentinel Chemotherapy 5/14/2017 CMF Targeted Therapy 5/15/2017 Herceptin (trastuzumab) Radiation Therapy 3DCRT: Breast, Lymph nodes
Log in to post a reply

Jun 7, 2017 04:16PM Mandy1313 wrote:

NC Girl:

Just read your evening post. I had a lot of bloating during my CMF--but i was lucky and it happened early enough in the day so that I just phoned or emailed my doctor and usually was told not to worry. But if you think you are having a serious side effect, call your onc's office and see what they say--ask if you can wait till the morning. Don't take a chance.

And let us all know how you are tomorrow.

Hugs

Mandy1313

Dx 6/2008, IDC, 1cm, Grade 1, 1/2 nodes, ER+/PR+, HER2-
Log in to post a reply

Jun 8, 2017 11:46AM moodyblues wrote:

NCbeachgirl.  You okay today?

Dx 2/2017, IDC, Left, 2cm, Stage IA, Grade 3, 0/4 nodes, ER+/PR+, HER2+ Surgery 3/31/2017 Lymph node removal: Sentinel; Mastectomy: Left; Reconstruction (left): Silicone implant Chemotherapy Carboplatin (Paraplatin), Taxotere (docetaxel) Targeted Therapy Herceptin (trastuzumab)
Log in to post a reply

Jun 9, 2017 01:46AM ml143333 wrote:

NCBeachGirl - how are you today?

Mandy Dx 7/11/2014, IDC, Right, 1cm, Stage IA, Grade 3, 0/1 nodes, ER+/PR+, HER2- (FISH) Surgery 8/27/2014 Mastectomy: Right; Prophylactic mastectomy: Left; Reconstruction (left); Reconstruction (right) Chemotherapy 10/17/2014 CMF
Log in to post a reply

Jun 11, 2017 04:50PM Tineandjoe wrote:

is anyone starting CMF or recently started? All the forums are old....

Log in to post a reply

Jun 11, 2017 04:55PM Tineandjoe wrote:

are you still on CMF? I startjune 19th and can't find too much information on the side effects to expect. How are you feeling now? Are you still on this regimen??

Log in to post a reply

Jun 12, 2017 01:34AM ml143333 wrote:

Good morning TineandJoe!

What specific questions regarding side effects do you have? My experience with CMF was that there are definitely some GI issues to deal with and we all have different experiences. I experienced fatigue that increased with the number of infusions. My hair thinning starting after my second infusion, but no one really noticed but me and my hair dresser. There are some good shampoos that you can use. I believe my hair dresser recommended Nioxin. I also experienced some nausea, but if I kept up with the anti-nausea meds, it was usually tolerable. If I was going to get a Neulasta shot the next day, I started taking Claritin about 3 days before my infusion and 2 days after to help combat the bone pain.

I did experience blood clots, but that had more to do with the port than anything else, but if I wasn't having chemo, I would not have had the port.

If you have any specific questions, please feel free to ask.

Mandy Dx 7/11/2014, IDC, Right, 1cm, Stage IA, Grade 3, 0/1 nodes, ER+/PR+, HER2- (FISH) Surgery 8/27/2014 Mastectomy: Right; Prophylactic mastectomy: Left; Reconstruction (left); Reconstruction (right) Chemotherapy 10/17/2014 CMF
Log in to post a reply

Jun 12, 2017 04:34AM Mandy1313 wrote:

Hi there TineandJoe! Mandy really stated what I would have said, only more eloquently. Let us know what your questions are and someone will be able to respond. Everyone reacts slightly differently to chemo but one thing I found useful was to have some of the over the counter meds at home ahead of time. My onc had suggested having pepcid ac (for possible heartburn), immodium (for possible diarrea) as well as a stool softener because sometimes the anti-nausea meds can bind you. I also had ginger candies and ginger ale which helped with nausea a great deal but I did take the meds for nausea and they helped. I never had a port and had IV infusions of CMF....so I did not have port problems that Mandy did.

The 19th is next Monday--so stop by as often as you like and let us know how you are doing.

Hugs

Mandy1313

Dx 6/2008, IDC, 1cm, Grade 1, 1/2 nodes, ER+/PR+, HER2-
Log in to post a reply

Jun 19, 2017 01:50AM sheltiesandart wrote:

Hi Tineandjoe! I finally decided to register so that we could go through CMF together! I had my first treatment on 5/31 and my second treatment on 6/14. Side effects wise they both treated me about the same though I think it took an extra day to feel "normal" with the second one. I feel pretty good today. My main thing was fatigue and lack of appetite. It's tough to get all the fluids down though I found iced, lemon herbal tea to be the easiest. I didn't really have nausea but my stomach felt a bit "off" a few times in the couple of days following each treatment so I took the med I was prescribed and felt fine. I was a little constipated the first time and my MO said prunes, so I've been having them daily and it has helped - fortunately I like them! My main worry is actually my veins. Both of the veins they have used feel bruised and there is now a little knot on the first one. I hope I've got enough left for four more treatments. I'm going every two weeks with a Neulasta shot the day after chemo. That has been OK too - stiff neck and shoulders and some tenderness in those areas which feels like overworked muscles - but no real pain.

I hope you've done OK with your first round.

Log in to post a reply

Feb 21, 2019 01:21PM - edited Feb 21, 2019 01:29PM by Fukcancer

Hi everyone,

I'm on CMF, the 28 day regimen with the oral cytoxan pills. I've finished 4 of 6 rounds. So far the worst side effect for me has been hair loss. I'm guessing I've lost 75- 80% of my hair. It continues to shed every day. I've been wearing a wig since the 3rd treatment. I'm really bummed about this. I feel like my oncologist downplayed the haircut loss, claiming it might thin but I wouldn't “lose my hair". Yet here I am wearing a wig everyday. It will take me years to grow back my long hair. Has anyone else lost a significant amount of hair on CMF? Did your hair eventually return to normal?

I’m also concerned that oncologists downplay hormonal therapy, which I was told I would need. I’m currently on Lupron and hate it. The hot flashes and lack of libido are the worst. And this is supposed to be long term. After chemo, im going to try switching to tamoxifen but I’m pretty concerned about going on this drug based on the side effects that I’ve read about. Feeling very demoralized right now

Log in to post a reply

Feb 22, 2019 09:07AM ml143333 wrote:

I had 8 CMF infusions and did not lose my hair so I can't help there and am sorry that you are going through this.

I am on Aromasin right now and have gained so much weight and hate it. Hot flashes still happen regularly and libido is pretty much on-existent. I think if I could lose some weight and feel better about looking at myself that some libido would return.

Mandy Dx 7/11/2014, IDC, Right, 1cm, Stage IA, Grade 3, 0/1 nodes, ER+/PR+, HER2- (FISH) Surgery 8/27/2014 Mastectomy: Right; Prophylactic mastectomy: Left; Reconstruction (left); Reconstruction (right) Chemotherapy 10/17/2014 CMF

Page 282 of 282 (8,442 results)